MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850TDSUS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system where the physician opted for left jugular approach due to the patient having a heavily trabeculated right ventricle (rv), small ra, and prominent eridge.The wire path was established per recommendation (no pigtail) curl of wire established in ra and pushed into rv freely.While positioning the wire posteriorly (as is typical for jugular access), it initially rested atop the rv trabeculations causing the wire curl to partially enter the tv annulus, too close to the atrium.The wire was advanced and sat further into rv towards the rv free wall/anterior (right where the trabeculations became less prominent).The delivery system (ds) was inserted and advanced/crossed into rv per typical procedure, but pressures dropped immediately after crossing and a significant effusion was noted.Unable to identify area of laceration on echo due to significant rv collapse (cardiac tamponade).The delivery system was left in while efforts to drain effusion started via pericardiocentesis and compressions were started at the same time as it was noted on echo there was little to no rv/lv contraction or output.Once patient was tapped after about 5-10 minutes, function was regaining as well as pressures.The surgeon was called and patient was opened on table.The delivery system was removed.It was looked at multiple times on echo for any indication that wire or ds were in pericardial space but no evidence of this was noted.Identified the root cause as forward wire pressure during crossing.The surgeon stated that a laceration of the anterior rv free wall was found and repaired.The patient stabilized and there was no intervention made on the tricuspid valve.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: labelling review.The complaint for delivery system and/or guidewire pushed into ventricular wall was confirmed with other empirical evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.The available information indicates that challenging wire manipulation combined with complex patient anatomy were the likely root causes of the rv injury.The patient had a heavily trabeculated right ventricle (rv), small right atrium (ra), and a prominent eustachian ridge, which made wire positioning difficult.During delivery system (ds) insertion and crossing into the rv, forward wire pressure was applied to gain height and facilitate advancement, which likely transmitted force to the thin anterior rv wall.Since no manufacturing non-conformances were found and no labeling, training, or ifu deficiencies were identified, no preventative or corrective actions were required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key23384434
Report Number2015691-2025-08804
Device Sequence Number18340601
Product Code NPW
UDI-Device Identifier00690103217520
UDI-Public(01)00690103217520(17)260409(11)250409
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Model Number9850TDSUS
Device Lot Number66493227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale